Format

Send to

Choose Destination
See comment in PubMed Commons below
Multidiscip Respir Med. 2012 Nov 23;7(1):48. doi: 10.1186/2049-6958-7-48.

Development of imatinibmesylate-induced interstitial lung disease 2 weeks after discontinuation of the treatment: a case report.

Author information

  • 1Second Department of Internal Medicine, Nagasaki University School of Medicine, Nagasaki, Japan. kakugawa@nagasaki-u.ac.jp.

Abstract

BACKGROUND:

Imatinibmesylate (imatinib) is a small molecule tyrosine kinase inhibitor administered to patients with chronic myelogenous leukemia and gastrointestinal stromal tumor. Although imatinib-associated interstitial lung disease is uncommon, a few cases have been reported so far. However, in all these cases interstitial lung disease developed during the use of imatinib. The present case is the first report of imatinib-induced interstitial lung disease developing after discontinuation of the drug.

CASE PRESENTATION:

A 51-year-old woman was administered oral imatinib for gastrointestinal stromal tumor. Ten weeks later, imatinib was discontinued because of facial edema. On this occasion, chest radiography showed no abnormal findings. However, 2 weeks after discontinuation of imatinib, she developed fever, dry cough, and dyspnea. Chest radiography and computed tomography showed diffuse interstitial infiltrates in both lungs. Examination of bronchoalveolar lavage fluid showed an increased proportion of lymphocytes. Imatinib-induced interstitial lung disease was suspected, because no other cause was evident. After administration of corticosteroids, her clinical condition and chest radiographic findings improved.

CONCLUSION:

We report a unique case of imatinib-induced interstitial lung disease that developed 2 weeks after discontinuation of the drug. Physicians should consider occurrence of imatinib-induced interstitial lung disease even after discontinuation of the drug.

PMID:
23174134
PMCID:
PMC3537559
DOI:
10.1186/2049-6958-7-48
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for BioMed Central Icon for PubMed Central
    Loading ...
    Support Center